Aa
A
A
A
Close
Depression/Mental Health Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

mn

I am currently on Effexor XR 150mg and Lamicatl 200mg for Bipolar.  I have gained 10 pounds in two months.  Will this subside or will weight keeping going up and what can I do to lose this weight?  I am not sure if anyone has experienced this, but my face has broke out with acne.  Is this normal?  It is so embarrasing for a 37 year old.  Not to mention I can not fit into my pants.  The weight gain seems to be all in my belly.  I have benn the same size for many years, so this is alarming.  Also, can you take a diet pill or natural herbs with these meds?  Also, what about something for the constipation which is a definate side effect.  HELP!!
3 Responses
242532 tn?1269553979
MEDICAL PROFESSIONAL
Unfortunately, this are the kind of side effects that come from these medications.  You should work with your doctor to figure out which one is causing these effects, and then find a substitute medication.  the way to do that is lower the dose or eliminate one at a time, or go back in history and determine which one is causing the problem.  Yes, you can take diet pills , but should be careful to avoid stimulants in them, which are common.
229850 tn?1189759425
229850 tn?1189759425
Just a warning, If you cut your dosage of effexor, read up on what the withdraw effects are because they can be harsh ....I was on effexor 75mg for almost a year.  I had taken other anti depressants
in the past, dealing with a divorce.  I was feeling very good and was certain that I was well enough to quit the effexor.  I was weaning off with the help of my doctor.  Almost at the onset of cutting the dosage in half, I started having health issues. Not thinking it could be the withdraw from effexor, I continued the half dosed for a couple weeks.  Then, I started taking the 37.5 mg every other day. Wierder things started happening.  I decided to look up "Effexor withdraw" in the internet.  You can't imagine how harsh this drug is.  It may help, but coming off it has been a nightmare. I have been off it for two almost two months and I am still having issues that can't be explained.  Had a ct scan because my stomach is hurting almost all the time.  No, it is not gas........I know the difference.
Ct scan was clear.  Thankfully, the electric shocking sensation I was having at the slighted movement of my head is about 75% gone.  That was a rough one.  I still don't sleep well unless I take something to put me to sleep and I am still up several times a night.  I could not believe all the symtoms that I was having was right there in the withdraw symtoms.  I have learned a very valuable lesson...........alway read up on any meds to see what they can do to you when you stop taking them as well as what the side effects are while on them.  
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Can depression and anxiety cause heart disease? Get the facts in this Missouri Medicine report.
Simple, drug-free tips to banish the blues.
A guide to 10 common phobias.
Are there grounds to recommend coffee consumption? Recent studies perk interest.
For many, mental health care is prohibitively expensive. Dr. Rebecca Resnik provides a guide on how to find free or reduced-fee treatment in your area